MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC - SPENCER ENDOVIVE¿ STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568251
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to component code for the reported event of peg tube detached/separated.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit push method was used during a percutaneous endoscopic gastrostomy placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, when the peg tube was pulled out of the stoma site, it detached at the transition zone between the hard and soft plastic.The procedure was completed with a new endovive standard peg kit push method.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A visual examination of the feeding tube found that it was not separated.The connector is properly formed.The connector and the inner ring are inside the silicone tubing.The outer ring is in place.The tubing is slightly bent, most probably from being coiled for return, and is not distended.It was noted that the condition of the returned unit was not consistent with the complaint incident that the feeding tube was detached and separated.Based on all gathered information which showed no evidence of either the alleged issue or any defect which could have contributed to the event, the assigned cause is "not confirmed - returned".A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
ENDOVIVE¿ STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7032997
Report Number3005099803-2017-03464
Device Sequence Number13805620
Product Code KNT
UDI-Device Identifier08714729296805
UDI-Public08714729296805
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberM00568251
Device Catalogue Number6825
Device Lot Number20673250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1